Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 243, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 30, 2017, 7:42 PM EDT for Crawford County, Dubois County, Orange County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2017, 7:42 PM EDT (23:42 UTC)
- Expired
- Jun 30, 2017, 8:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, IN, Dubois County, IN, Orange County, IN
The radar
The Evansville,IN radar (KVWX), 84 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
986
WUUS53 KLMK 302342
SVRLMK
INC025-037-117-010015-
/O.NEW.KLMK.SV.W.0243.170630T2342Z-170701T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
742 PM EDT FRI JUN 30 2017
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Dubois County in south central Indiana...
Northwestern Crawford County in south central Indiana...
Orange County in south central Indiana...
* Until 815 PM EDT
* At 742 PM EDT, severe thunderstorms were located along a line
extending from 9 miles southwest of Shoals to near Jasper, moving
east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Jasper, Paoli, English, Huntingburg, Orleans, French Lick,
Orangeville, West Baden Springs, Birdseye and Dubois.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Patoka Lake, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3851 8707 3850 8706 3851 8700 3849 8695
3851 8693 3850 8688 3853 8683 3853 8668
3869 8668 3869 8639 3868 8639 3833 8647
3828 8707
TIME...MOT...LOC 2342Z 261DEG 34KT 3856 8689 3836 8696
HAIL...<.75IN
WIND...60MPH
$$
RJS2 follow-up statements
558
WWUS53 KLMK 302359
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
759 PM EDT FRI JUN 30 2017
INC025-037-117-010015-
/O.CON.KLMK.SV.W.0243.000000T0000Z-170701T0015Z/
Dubois IN-Crawford IN-Orange IN-
759 PM EDT FRI JUN 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHEASTERN DUBOIS...NORTHWESTERN CRAWFORD AND ORANGE
COUNTIES...
At 758 PM EDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Shoals to 8 miles east of Jasper,
moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Paoli, English, Orleans, French Lick, Orangeville, West Baden
Springs, Birdseye, Dubois, Hillham and Celestine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Patoka Lake, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
&&
LAT...LON 3853 8668 3869 8668 3869 8639 3868 8639
3833 8647 3830 8687 3853 8682
TIME...MOT...LOC 2358Z 261DEG 34KT 3858 8671 3838 8678
HAIL...<.75IN
WIND...60MPH
$$
RJS844
WWUS53 KLMK 010018
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
818 PM EDT FRI JUN 30 2017
INC025-037-117-010028-
/O.EXP.KLMK.SV.W.0243.000000T0000Z-170701T0015Z/
Dubois IN-Crawford IN-Orange IN-
818 PM EDT FRI JUN 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DUBOIS...
NORTHWESTERN CRAWFORD AND ORANGE COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been allowed to expire. However gusty
winds are still possible with these thunderstorms.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
LAT...LON 3853 8668 3869 8668 3869 8639 3868 8639
3833 8647 3830 8687 3853 8682
TIME...MOT...LOC 0018Z 261DEG 34KT 3861 8650 3841 8657
$$
RJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 7:08 PM EDT, 34 minutes earlier.
Area forecast discussion, Jun 30, 7:08 PM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Louisville KY 708 PM EDT Fri Jun 30 2017 .Forecast Update... Issued at 650 PM EDT Fri Jun 30 2017 22Z AMDAR sounding toward the west indicated a slight weaker/smaller cap over SDF, but the HRRR/RAP are starting to catch on with their soundings. The trend in the HRRR is still for a majority of the region to get storms this evening/early overnight. Latest radar analysis shows a beefy line coming into Dubois county within the hour, with a trailing outflow boundary slowing trying to get development along it. Still think the worst part of the storm will be closer to the better dynamics in southern Indiana, so will be watching that part of the line to see if it intensifies. Fine tuned the forecast again with this line of convection and to show some clearing/dry rain chances behind it before blending with the previous forecast's morning rain chances. Issued at 500 PM EDT Fri Jun 30 2017 Latest AMDAR sounding indicates the cap is 5-10 degrees stronger in the 600-700 mb range than what the latest RAP is showing. Preliminary GOES-16 low-level water vapor data showing a boundary of moisture moving in from the west that may help to erode some of that cap. Latest HRRR trend is to continue to bring in a line of storms from the west into the Louisville metro in the 8-10 PM range and then weakening eastward toward Lexington in the 11 PM-1 AM range. Have backed off on earlier precip and gone for better chances this evening. Updated forecast out shortly. && .Short Term...(This evening through Saturday night) Issued at 300 PM EDT Fri Jun 30 2017 An upper trough and cold front will move through the region tonight. Ahead of these features, a left over MCV was moving east over south central IL this afternoon. Convection that has developed closer to these features and better shear was looking more robust over IL/IN this afternoon. Although bkn cloud cover has limited our instability some, we've still been able to build up 1500-2000 j/kg so far with up to 1300 DCAPE. A mid level cap shows up on AMDAR soundings which is likely limiting our convective development currently. However, as the evening wears on and those better triggers and wind shear to our west moving into the area, would expect to see sct-numerous showers/storms between round 7p-midnight. Still anticipating mainly clusters of multicells which could merge into a bkn line. The main storm threats look to be damaging winds and lightning although marginally severe hail isn't out of the question. After this complex of storms moves through tonight, we should see a relative lull in convection late tonight/early tomorrow morning before potentially another round of convection fires across south central/east central KY along old boundaries tomorrow afternoon. Although there is less confidence in this second round which will depend on where boundaries lay out after the storms tonight, there is potential for a damaging winds/lightning/hail threat again tomorrow where storms occur. Stay abreast of the latest radar and any watches/warnings tonight and tomorrow especially if outdoor activities are planned. Temperatures will remain warm and muggy with highs in the low to mid 80s tomorrow. Lows in the lower 70s tonight will drop back into the 60s tomorrow night. .Long Term...(Sunday through Friday) Issued at 325 PM EDT Fri Jun 30 2017 The pattern will remain active through the next 7 days. While Sunday may be a dry day for most, continued rounds of convection will be possible throughout the coming week as multiple hard to time disturbances move through the Ohio Valley. A cold front passing through Tues/Tues night (the 4th) may provide a better shot at showers/storms to our region. Another front looks to drop south into the region on Sat bringing an enhanced period for convection as well. Outside of several POPs in the 7-day forecast, temps will remain quite warm in the mid to upper 80s for highs. Lows will range through the upper 60s/lower 70s. && .Aviation...(00Z TAF Issuance) Issued at 706 PM EDT Fri June 30 2017 The main concern at the TAF sites tonight will be the line of storms that is moving in from the west. This line looks to affect SDF around 01-03Z and LEX around 03-05Z. Confidence is lower in it affecting BWG, but will keep it in there as well during the 02-04Z time frame. With the very heavy rain, visibilities are likely to be reduced for a period as the storms move through. Behind the line of storms, clouds should scatter out for a time at all sites. However, the latest guidance then has a MVFR ceiling developing early tomorrow morning at LEX. Another round of showers and storms will move in tomorrow morning at BWG and by mid day at LEX. There is less confidence in storms affecting SDF, so have decided not to mention it in the TAFs there at this time. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...RJS Short Term...AMS Long Term...AMS Aviation...EER
Hazardous weather outlook, Jun 30, 3:34 PM EDT, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 334 PM EDT Fri Jun 30 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-011945- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 334 PM EDT Fri Jun 30 2017 /234 PM CDT Fri Jun 30 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered to numerous storms are possible late this afternoon and evening. The best chance for any strong to severe storms will be over southern Indiana and north central Kentucky. Strong wind gusts and lightning will be the primary threats with some hail possible as well. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible on Saturday as a cold front slowly pushes through the region. Brief hail and locally gusty winds will be the main threats from the stronger storms. Scattered storms will be possible next week, including on the Fourth. However the best chance of storms will come on Thursday as a cold front moves through. .SPOTTER INFORMATION STATEMENT... Spotters are welcome to report any strong to severe thunderstorms they encounter. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. AMS
In the hours before
Special weather statement, Jun 30, 7:22 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Louisville KY
622 PM CDT FRI JUN 30 2017
INZ083-010000-
Dubois-
622 PM CDT FRI JUN 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DUBOIS COUNTY...
At 621 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Washington to near Winslow to near
Chandler. Movement was east at 30 mph.
Winds of 40 to 50 mph are possible with these storms.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Locations impacted include...
Jasper, Huntingburg, Ferdinand, Holland, Dubois, Celestine, Saint
Marks, Portersville, Millersport and Bretzville.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 3851 8707 3850 8706 3851 8705 3851 8700
3850 8698 3850 8696 3849 8695 3851 8693
3850 8691 3850 8688 3853 8683 3852 8672
3829 8674 3825 8677 3825 8679 3823 8679
3820 8681 3820 8707
TIME...MOT...LOC 2321Z 276DEG 27KT 3863 8717 3834 8720 3812 8737
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:22 PM EDT | Special Weather Statement | LMK | Dubois | 38 min |
| Jun 30, 7:57 PM EDT | Special Weather Statement | LMK | Crawford, Perry | 48 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.